Alert archive / Colorado / Snow Advisories in 2008

Snow Advisory 4, NWS Pueblo, CO

February 22, 200812 counties in Colorado

NWS Pueblo, CO issued this snow advisory at Feb 22, 2008, 9:37 AM MST for 12 counties in Colorado. It took effect at Feb 22, 2008, 5:00 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2008, 9:37 AM MST (16:37 UTC)
In effect from
Feb 22, 2008, 5:00 PM MST
Expired
Feb 23, 2008, 12:00 PM MST
In force
19 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 221637
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
937 AM MST FRI FEB 22 2008

...SNOW EXPECTED TO RETURN TO PORTIONS OF THE CENTRAL...SOUTHWEST
AND SOUTHERN MOUNTAINS LATER TODAY THROUGH SATURDAY MORNING...

.A WEATHER SYSTEM MOVING ACROSS THE GREAT BASIN TODAY IS EXPECTED
TO IMPACT THE MOUNTAINS WITH PERIODS OF SNOW TONIGHT INTO
SATURDAY.

COZ060-066>068-072>075-222245-
/O.UPG.KPUB.WS.A.0007.080223T0000Z-080223T2200Z/
/O.NEW.KPUB.SN.Y.0004.080223T0000Z-080223T1900Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
937 AM MST FRI FEB 22 2008

...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 12 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 12 PM
MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS SNOW ADVISORY IS IN EFFECT FOR THE CENTRAL...SOUTHWEST AND
SOUTHERN MOUNTAINS...MAINLY ABOVE 9000 FEET.

SNOW WILL INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON
AND LAST THROUGH SATURDAY MORNING. TOTAL SNOWFALL AMOUNTS OF 6 TO
12 INCHES WILL BE POSSIBLE ACROSS THE SOUTHWEST MOUNTAINS. TOTAL
SNOWFALL AMOUNTS OF 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE
CENTRAL AND SOUTHERN MOUNTAINS. 

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
4 follow-up statements
000 
WWUS45 KPUB 222211
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MST FRI FEB 22 2008

...MORE SNOW IS EXPECTED TO FALL ACROSS THE SOUTHWEST...CENTRAL AND
SOUTHERN MOUNTAINS THROUGH LATE SATURDAY MORNING...

.A WEATHER SYSTEM MOVING ACROSS THE GREAT BASIN TODAY IS EXPECTED
TO IMPACT THE MOUNTAINS WITH PERIODS OF SNOW TONIGHT INTO
SATURDAY.

COZ060-066>068-072>075-230415-
/O.CON.KPUB.SN.Y.0004.080223T0000Z-080223T1900Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
311 PM MST FRI FEB 22 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY. 

THIS SNOW ADVISORY IS IN EFFECT FOR THE CENTRAL...SOUTHWEST AND
SOUTHERN MOUNTAINS...MAINLY ABOVE 9000 FEET.

LATE THIS AFTERNOON...SNOW WAS FALLING ACROSS THE SOUTHWEST
MOUNTAINS. THIS SNOW IS EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY BY EARLY THIS EVENING AND LAST THROUGH SATURDAY MORNING.
TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 6 AND 12 INCHES ACROSS
THE SOUTHWEST MOUNTAINS.

ACROSS THE CENTRAL MOUNTAINS...THE SNOW IS EXPECTED TO DEVELOP BY
LATER THIS EVENING. THE SNOW WILL CONTINUE THROUGH SATURDAY
AFTERNOON. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES.

ACROSS THE SANGRE DE CRISTO MOUNTAINS...SNOW IS EXPECTED TO
DEVELOP LATER TONIGHT AND LAST THROUGH SATURDAY MORNING. TOTAL
ACCUMULATIONS WILL RANGE BETWEEN 3 AND 6 INCHES ACROSS THE
NORTHERN SANGRE DE CRISTO MOUNTAINS...WHILE 4 TO 8 INCHES WILL BE
POSSIBLE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS. 

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
000 
WWUS45 KPUB 230333
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MST FRI FEB 22 2008

...MORE SNOW IS EXPECTED TO FALL ACROSS THE CENTRAL AND SOUTH
CENTRAL MOUNTAINS THROUGH SATURDAY MORNING...

.A WEATHER SYSTEM WITH WESTERLY UPSLOPE FLOW ALONG THE CONTINENTAL
DIVIDE AND SANGRE DE CRISTO MOUNTAINS WILL CONTINUE THROUGH
SATURDAY MORNING. 

COZ060-066>068-072>075-231200-
/O.CON.KPUB.SN.Y.0004.000000T0000Z-080223T1900Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
833 PM MST FRI FEB 22 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST SATURDAY. 

THIS SNOW ADVISORY IS IN EFFECT FOR EASTERN SAN JUAN MOUNTAINS...
LA GARITA MOUNTAINS ABOVE 10000 FEET...SAWATCH AND MOSQUITO
MOUNTAIN RANGES ABOVE 9000 FEET...AND THE SANGRE DE CRISTO
MOUNTAINS. THIS INCLUDES...BUT NOT LIMITED TO...WOLF CREEK
PASS...MONARCH PASS...TENNESSEE PASS...AND LA VETA PASS.

LOOK FOR PERIODS OF SNOW ACROSS THE COLORADO CONTINENTAL DIVIDE
AND SANGRE DE CRISTO MOUNTAINS THROUGH SATURDAY MORNING. THE
SNOWFALL WILL DIMINISH ACROSS THESE AREAS BY SATURDAY AFTERNOON.

ACROSS THE EASTERN SAN JUAN MOUNTAINS...SAWATCH AND MOSQUITO
MOUNTAIN RANGES...TOTAL SNOW ACCUMULATIONS OF 4 TO 12 INCHES CAN
BE EXPECTED GENERALLY ABOVE 9000 FEET BY SATURDAY EARLY
AFTERNOON.

ACROSS THE SANGRE DE CRISTO MOUNTAINS...TOTAL SNOW ACCUMULATIONS
OF 3 TO 8 INCHES CAN BE EXPECTED BY SATURDAY EARLY AFTERNOON.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

METZE
000 
WWUS45 KPUB 231101
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
401 AM MST SAT FEB 23 2008

...SNOW IS EXPECTED TO CONTINUE ACROSS THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS THROUGH THIS MORNING...

.A WEATHER SYSTEM WITH WESTERLY UPSLOPE FLOW ALONG THE CONTINENTAL
DIVIDE AND SANGRE DE CRISTO MOUNTAINS WILL CONTINUE THROUGH
THIS MORNING.

COZ060-066>068-072>075-231900-
/O.CON.KPUB.SN.Y.0004.000000T0000Z-080223T1900Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
401 AM MST SAT FEB 23 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

THIS SNOW ADVISORY IS IN EFFECT FOR EASTERN SAN JUAN MOUNTAINS...
LA GARITA MOUNTAINS ABOVE 10000 FEET...SAWATCH AND MOSQUITO
MOUNTAIN RANGES ABOVE 9000 FEET...AND THE SANGRE DE CRISTO
MOUNTAINS. THIS INCLUDES...BUT NOT LIMITED TO...WOLF CREEK PASS...
MONARCH PASS...TENNESSEE PASS...AND LA VETA PASS.

LOOK FOR PERIODS OF SNOW TO CONTINUE ACROSS THE COLORADO
CONTINENTAL DIVIDE AND SANGRE DE CRISTO MOUNTAINS THROUGH THIS
MORNING. THE SNOW IS EXPECTED TO DIMINISH ACROSS THESE AREAS BY
THIS AFTERNOON.

ACROSS THE EASTERN SAN JUAN MOUNTAINS...SAWATCH AND MOSQUITO
MOUNTAIN RANGES...TOTAL SNOW ACCUMULATIONS OF 4 TO 12 INCHES CAN
BE EXPECTED GENERALLY ABOVE 9000 FEET BY EARLY THIS AFTERNOON.

ACROSS THE SANGRE DE CRISTO MOUNTAINS...TOTAL SNOW ACCUMULATIONS
OF 3 TO 8 INCHES CAN BE EXPECTED BY EARLY THIS AFTERNOON.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 231907
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1207 PM MST SAT FEB 23 2008

...SNOW WINDING DOWN...

.THE STORM THAT BROUGHT SNOW AND BLOWING SNOW TO THE AREA IS
MOVING EAST. SNOWFALL AND WINDS ARE DECREASING.

COZ060-066>068-072>075-232015-
/O.EXP.KPUB.SN.Y.0004.000000T0000Z-080223T1900Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
1207 PM MST SAT FEB 23 2008

...SNOW ADVISORY WILL EXPIRE AT NOON MST TODAY...

THE SNOW ADVISORY WILL EXPIRE AT NOON MST TODAY. 

HEAVY SNOW AND BLOWING SNOW ARE NO LONGER EXPECTED.

$$

LW

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Feb 22, 4:03 AM MST, 5 hours 34 minutes earlier.

Area forecast discussion, Feb 22, 4:03 AM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
403 AM MST FRI FEB 22 2008

.SHORT TERM...
(TODAY AND TONIGHT)

PRIMARY METEOROLOGICAL CONCERNS FOR THE SHORT TERM ARE POTENTIAL
SNOW AMOUNTS...ESPECIALLY OVER THE WESTERN AND CENTRAL MOUNTAINS AS
WELL AS THE SANGRE DE CRISTO MOUNTAINS FROM LATER TODAY INTO SATURDAY
MORNING AS WELL AS SOME INCREASING WINDS...ESPECIALLY AFTER
MIDNIGHT.

CWFA CURRENTLY NOTING MOSTLY CLEAR TO PARTLY CLOUDY SKIES EASTERN
SECTIONS ALONG WITH COOL EARLY MORNING LATE FEBRUARY
TEMPERATURES...WHILE WESTERN MOUNTAINS NOTING CLOUDY SKIES IN
COMBINATION WITH SNOW.

LATEST SHORT TERM SATELLITE...RADAR...OBSERVATIONS...COMPUTER MODELS
AND FORECAST MODEL SOUNDINGS SUGGEST THAT PORTIONS OF THE WESTERN AND
CENTRAL MOUNTAINS SHOULD EXPERIENCE SOME ACCUMULATING SNOW
TODAY...ALTHOUGH GENERALLY UNDER ADVISORY CRITERIA(BASICALLY IN THE
1 TO 4 INCH RANGE). ELSEWHERE...GENERALLY DRY CONDITIONS EXPECTED
TODAY WITH SLOWLY MODERATING TEMPERATURES.  IN ADDITION...GRADIENT
WINDS SHOULD REMAIN RELATIVELY WELL BEHAVED TODAY.

FOR TONIGHT...SIGNIFICANT SNOW POTENTIAL INCREASING OVER PORTIONS OF
THE CENTRAL AND WESTERN MOUNTAINS AS WELL AS THE SANGRE DE CRISTO
MOUNTAINS...THEREFORE HAVE HOISTED A WINTER STORM WATCH FOR ZONES
60/66/67/68/72/73/74 AND 75 FROM 00Z-22Z SATURDAY.  IN ADDITION TO
THE INCREASING HEAVY SNOW POTENTIAL...WINDS SHOULD ALSO BE ON THE
INCREASE...ESPECIALLY AFTER MIDNIGHT.  ONCE AGAIN...THIS SNOW EVENT
SHOULD MAINLY REMAIN RELEGATED TO THE CENTRAL AND WESTERN MOUNTAINS
AS WELL AS THE SANGRE DE CRISTO MOUNTAINS...ALLOWING EASTERN
SECTIONS OF THE CWFA TO REMAIN BASICALLY DRY THROUGH SUNRISE
SATURDAY.  FINALLY...MINIMUM TEMPERATURES TONIGHT SHOULD HOVER
AROUND LATE FEBRUARY CLIMATOLOGICAL AVERAGES.

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

UPPER TROUGH SLIDES QUICKLY EASTWARD SATURDAY MORNING....WITH
STEADIER SNOW OVER THE MOUNTAINS TAPERING TO SNOW SHOWERS AFTER
18Z. KEPT THE WINTER STORM WATCH GOING THROUGH MID
AFTERNOON TO ACCOUNT FOR LINGERING PRECIP...THOUGH MOST
ACCUMULATING SNOW WILL BE EARLY IN THE DAY. FEW SPILL OVER RAIN
AND SNOW SHOWERS EARLY SATURDAY MORNING OVER THE I-25 CORRIDOR AND
PLAINS...THOUGH PRECIP AMOUNTS WILL BE TRACES AT BEST AS SURFACE
AND MID LEVEL FLOW REMAINS WESTERLY. LITTLE IN THE WAY OF COLD AIR
FOLLOWING THIS SYSTEM...WITH LITTLE CHANGE IN MAX TEMPS VERSUS
TODAYS READINGS. BREAK BETWEEN SYSTEMS TAKES SHAPE SATURDAY NIGHT
AND CONTINUES THROUGH MIDDAY SUNDAY...THOUGH FEW -SHSN WILL
PERSIST ALONG THE CONTINENTAL DIVIDE. SNOW CRANKS UP ALONG THE
DIVIDE LATE SUNDAY AFTERNOON...WITH STRONG JET DYNAMICS AND INITIAL
PIECE OF THE UPPER TROUGH MOVING THROUGH SUNDAY NIGHT. WILL LIKELY
SEE SUBSTANTIAL SNOWFALL OVER THE CENTRAL AND SOUTHWEST MOUNTAINS
FROM SUNDAY AFTERNOON THROUGH AT LEAST MONDAY MORNING...THOUGH
WILL HOLD OFF ON HIGHLIGHTS UNTIL THE TONIGHT/SATURDAY SYSTEM
PASSES. WARM WITH INCREASING SOUTH WINDS OVER THE PLAINS
SUNDAY...WITH ANY PRECIP THREAT WELL TO THE WEST. WINDY AND COLDER
MOST AREAS ON MONDAY AS FLOW BECOMES NORTHWESTERLY AHEAD OF LAST
JET STREAK DIVING INTO THE NORTHERN ROCKIES. SHOULD SEE
SNOW...HEAVY AT TIMES...PERSIST OVER THE CENTRAL MOUNTAINS
THROUGH THE PERIOD...WITH GFS SUGGESTING SOME RAIN AND SNOW
SHOWERS LATE MONDAY NIGHT INTO TUESDAY OVER THE PLAINS AS COLD
POST FRONTAL AIR MASS DROPS SOUTH ACROSS THE AREA. OVERALL TREND
OF THE GRIDS IN GOOD SHAPE...MADE ONLY SOME SMALL CHANGES AFTER
SATURDAY.

GENERALLY DRY AND WARMER UNDER NORTHWEST UPPER FLOW FOR WED AND
THU...THOUGH THE USUAL NORTHWEST FLOW SNOW SHOWERS WILL PERSIST
OVER THE CENTRAL MOUNTAINS THROUGH THE PERIOD.

&&

.AVIATION...

OUTSIDE OF SOME PATCHY MORNING FREEZING FOG/LOW CLOUDS IN THE
VICINITY OF ALAMOSA...EXPECT THAT VFR CONDITIONS SHOULD BE NOTED AT
THE 3 TAF SITES TODAY(ALS...COS AND PUB).

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS AFTERNOON THROUGH SATURDAY
AFTERNOON FOR COZ060-066>068-072>075.

&&

77/10
Hazardous weather outlook, Feb 22, 7:22 AM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
722 AM MST FRI FEB 22 2008

COZ058>089-093>099-231430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
722 AM MST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEATHER SYSTEM MOVING ACROSS THE GREAT BASIN TODAY IS EXPECTED TO
IMPACT THE LA GARITA MOUNTAINS...THE SANGRE DE CRISTO
MOUNTAINS...THE EASTERN SAN JUAN MOUNTAINS...THE EASTERN SAWATCH
MOUNTAINS AND THE UPPER RIO GRANDE VALLEY WITH PERIODS OF HEAVY SNOW
AS WELL AS GUSTY WINDS...ESPECIALLY FROM TONIGHT INTO SATURDAY. A
WINTER STORM WATCH IS IN EFFECT FOR THESE AREAS FROM 5 PM THIS
AFTERNOON UNTIL 3 PM SATURDAY.  THE COMBINATION OF HEAVY SNOW AND
GUSTY WINDS IS EXPECTED TO CREATE DIFFICULT TO IMPOSSIBLE TRAVEL
CONDITIONS OVER THE HIGH MOUNTAINS PASSES...ESPECIALLY ALONG THE
CONTINENTAL DIVIDE FROM TONIGHT INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER WEATHER SYSTEM IS ANTICIPATED TO IMPACT THE
MOUNTAINS FROM LATER SUNDAY INTO MONDAY MORNING...BRINGING
ADDITIONAL ACCUMULATING SNOW...POSSIBLY HEAVY AT TIMES...TO THE
CENTRAL AND SOUTHWEST MOUNTAINS. STRONG WINDS WILL ACCOMPANY THE
SNOW...WITH WIDESPREAD BLOWING AND DRIFTING SNOW PRODUCING
HAZARDOUS TRAVEL OVER THE HIGH MOUNTAIN PASSES ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY...ESPECIALLY FROM THIS EVENING INTO TONIGHT OVER THE LA
GARITA MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...THE EASTERN SAN
JUAN MOUNTAINS...THE EASTERN SAWATCH MOUNTAINS AND THE UPPER RIO
GRANDE VALLEY.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:47 AM MSTWinter Storm WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more6 hr

Nearby

Snow Advisories in Colorado, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.